Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
I received a cortisone injection in my knee yesterday and ever since this morning my glucose levels have been high (in the upper 200's-upper 300's. I've injected extra insulin but this doesn't seem to be helping. How long will my levels stay elevated? Thanks
I had a steroid injection a few months ago and posted about it at the time. Most people said it would be a week to 10 days. I honestly can't remember what percentage I increased my basals, but you can find the right amount of temporary dose so you won't have to stay that high.
I had a steroid injection and my blood sugars were completely unmanageable for more than two weeks. My doc kept saying "oh yeah, they'll settle after a few days". Wasn't the case for me. I ate very low carb because I was afraid of the cortisone finally wearing off and having way too much insulin in my system. Good luck!
Just had my third set of two steroid injections to spinal nerves last Friday. For me - and this CAN vary - I find that I need around 200% basal for 7-9 days. You'll have to figure out what works for YOU though.
YMMV (your mileage may vary)...some people will have BG numbers for only a day or two, some of us take a week or more to come back down. I had a cortizone shot in my shoulder a few years ago, and it took me about 3 weeks for my BG's to finally come down. I had to take horse-sized doses of insulin during that 3-week period, before my system returned to "normal."
Cheers and good luck,